Alert archive / Illinois / Wind Advisories in 2024
Wind Advisory 11, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Nov 18, 2024, 3:32 AM CST for 27 counties in Illinois. It took effect at Nov 18, 2024, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2024, 3:32 AM CST (09:32 UTC)
- In effect from
- Nov 18, 2024, 6:00 PM CST
- Expired
- Nov 19, 2024, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Lincoln, IL
All 27 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066 WWUS73 KILX 180932 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 332 AM CST Mon Nov 18 2024 ILZ027>031-036>038-040>057-061-182200- /O.NEW.KILX.WI.Y.0011.241119T0000Z-241119T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Decatur, Taylorville, Paris, Danville, Bloomington, Winchester, Petersburg, Pekin, Eureka, Tuscola, Normal, Jacksonville, Charleston, Monticello, Galesburg, Rushville, Peoria, Toulon, Urbana, Beardstown, Sullivan, Springfield, Mattoon, Champaign, Lincoln, Canton, Havana, Lacon, Clinton, and Shelbyville 332 AM CST Mon Nov 18 2024 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, and west central Illinois. * WHEN...From 6 PM this evening to noon CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Barnes
2 follow-up statements
624 WWUS73 KILX 182025 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL Issued by National Weather Service Chicago IL 225 PM CST Mon Nov 18 2024 ILZ027>031-036>038-040>057-061-190430- /O.EXT.KILX.WI.Y.0011.241119T0000Z-241119T1200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Urbana, Lacon, Taylorville, Toulon, Charleston, Havana, Monticello, Decatur, Lincoln, Springfield, Winchester, Paris, Tuscola, Eureka, Danville, Shelbyville, Champaign, Petersburg, Normal, Galesburg, Pekin, Bloomington, Sullivan, Peoria, Rushville, Beardstown, Mattoon, Canton, Clinton, and Jacksonville 225 PM CST Mon Nov 18 2024 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, and west central Illinois. * WHEN...From 6 PM this evening to 6 AM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ogorek
406 WWUS73 KILX 190121 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 721 PM CST Mon Nov 18 2024 ILZ027>031-036>038-040>057-061-191200- /O.CON.KILX.WI.Y.0011.000000T0000Z-241119T1200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Peoria, Havana, Lacon, Galesburg, Petersburg, Canton, Shelbyville, Sullivan, Champaign, Jacksonville, Springfield, Bloomington, Taylorville, Toulon, Lincoln, Danville, Charleston, Normal, Eureka, Tuscola, Paris, Rushville, Monticello, Winchester, Urbana, Pekin, Clinton, Mattoon, Decatur, and Beardstown 721 PM CST Mon Nov 18 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to around 50 mph. * WHERE...Portions of central, east central, and west central Illinois. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 37
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Nov 18, 3:29 AM CST, 3 minutes earlier. Its key messages:
- Strong winds will develop late this afternoon through Tuesday morning as a powerful storm system lifts northward through the Plains. Southwesterly wind gusts will reach 40-50mph.
- After two more days of above normal temperatures, sharply colder conditions will be in store Wednesday through Friday. In fact, portions of central Illinois may see the first snow flurries of the upcoming season Wednesday night into Thursday.
Area forecast discussion, Nov 18, 3:29 AM CST, 3 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 329 AM CST Mon Nov 18 2024 .KEY MESSAGES... - Strong winds will develop late this afternoon through Tuesday morning as a powerful storm system lifts northward through the Plains. Southwesterly wind gusts will reach 40-50mph. - After two more days of above normal temperatures, sharply colder conditions will be in store Wednesday through Friday. In fact, portions of central Illinois may see the first snow flurries of the upcoming season Wednesday night into Thursday. && .SHORT TERM...(Today trough Tuesday) Issued at 329 AM CST Mon Nov 18 2024 A 996mb low over west Texas will deepen to around 986mb as it tracks northeastward to near Omaha, Nebraska by early this evening. A large shield of light to moderate rain ahead of the associated warm frontal boundary is currently noted upstream across the Ozarks. This rain area will lift into central Illinois this morning, with the steadiest and most widespread precip focusing west of the I-57 corridor. Further east, only scattered showers will be observed near the Indiana border. CAMs have sped up the arrival/departure of the rain as most solutions now show a period of dry weather across much of the KILX CWA from mid-afternoon into early evening. Once the rain ends and SE winds increase, afternoon high temperatures will climb well into the 60s...with readings reaching the 70-degree mark across the far south near Flora and Lawrenceville. As the pressure gradient tightens in advance of an occluded frontal boundary approaching from the west, SE winds will steadily increase as the day progresses. Gusts will reach 30-35mph along/west of I-55 after 21z/3pm. Even stronger winds will develop during the evening with the HRRR consistently showing gusts increasing to 40-50mph. Forecast soundings indicate 200-300J/kg of elevated instability and winds increasing to 50kt at just 1500ft aloft. Think a broken line of showers ahead of the front will mix some of this momentum down to the surface, producing wind gusts up to around 50mph. Even after the showers pass, strong/gusty winds will persist through the remainder of the night and into Tuesday morning. Despite a gradually loosening pressure gradient, increased mixing after sunrise will help keep the gusts going. Given the deep low across the Plains and a consistent signal from the HRRR, have opted to issue a Wind Advisory for locations north of the I-70 corridor for tonight through Tuesday morning. Showers and isolated thunderstorms will accompany the occluded front this evening. Once the front exits into Indiana, deep-layer moisture will decrease overnight: however, a saturated layer below 800mb will persist into Tuesday morning...resulting in scattered light showers or drizzle. Storm total rainfall between the surge of WAA precip this morning and the convective line associated with the occluded front this evening will range from 0.10-0.25 near the Indiana border...to 0.75-1.00 along/west of the Illinois River. Barnes .LONG TERM...(Wednesday through Sunday) Issued at 329 AM CST Mon Nov 18 2024 A short-wave trough evident on latest water vapor imagery off the coast of Washington/Oregon will phase with a separate wave lifting northeastward across the Plains...creating a deep upper low over the Upper Midwest/Great Lakes by Wednesday/Thursday. Previous runs of the GFS and ECMWF had shown surface cyclogenesis near or just east of Illinois associated with the upper phasing that would have produced precipitation across the KILX CWA. The 00z Nov 18 suite of models has backed off on this solution and now features the surface low forming much further E/NE. The end result will likely be very little precip across central Illinois as the colder airmass arrives. Will still hang on to low chance PoPs on Wednesday as the phasing occurs...as well as Wednesday night and Thursday as the system pivots into the Great Lakes. However, have lowered PoPs and limited snow mention to Wednesday night into mainly Thursday morning. Would not be surprised to see some snow flurries, but the chances for any accumulation are slim to none. The main weather story will be the sharply colder temperatures and brisk wind-chills. With air temperatures only in the lower 40s and NW winds gusting 30-35mph, wind-chill values will hover in the upper 20s and lower 30s on Thursday. Once the upper low lifts further northeast, winds will decrease and temperatures will slowly moderate back into the middle to upper 40s by Sunday. Barnes && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1128 PM CST Sun Nov 17 2024 Cigs and vsbys will lower overnight as a frontal zone stalls out over the area ahead of an approaching low and interacts with moist southerly flow. Further lowering of cigs overnight should be accompanied by rain showers developing and becoming widespread by 11Z-13Z, along with IFR cigs. Gradual improvement in cigs should take place into Monday afternoon as precipitation moves north of the area. VFR cigs look to return from 20Z-22Z until 02Z-04Z, although MVFR will likely continue at KPIA. Winds light and variable initially, becoming SE around 10 kts by 12Z. SE winds will increase Monday morning into Monday evening, becoming SE 20-25 kts, with gusts 30-35 kts by 02Z-04Z. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 6 PM this evening to noon CST Tuesday for ILZ027>031-036>038-040>057-061. &&
Hazardous weather outlook, Nov 17, 3:06 PM CST, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 306 PM CST Sun Nov 17 2024 ILZ027>031-036>038-040>057-061>063-066>068-071>073-182115- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 306 PM CST Sun Nov 17 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Southeasterly winds will gust 30-40 mph late Monday afternoon into Monday night as a storm system approaches from the southwest. A few thunderstorms are possible Monday night. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. 25
Nearby
Wind Advisories in Illinois, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.